Doctor insights on:
Does Everyone Gain Weight On Zoloft
Does Zoloft (sertraline) make you gain weight? I've put on 30 lbs in two months and i can't loose it
Zoloft (sertraline) weight gain: Some people are very sensitive to mental medicines and would gain weight even with meds that are not kwown to make people gain weight. If you already have a weight issue and cannot lose weight easily, zoloft (sertraline) can also cause you some weight gain even thought it causes the least of that. If you already have a healthy lifestyle, please make it better, if not then try to adopt a healthy one. ...Read moreSee 2 more doctor answers
Went up to 150 zoloft (sertraline). Gained weight fairly quickly. Went back down to 100. Should i continue to gain weight? Or will it subside?
No clear answer for: This. According to a study published in the journal of clinical psychiatry the average weight gain was 0.1% after > 1 year on zoloft (sertraline). 4.5% people treated with zoloft (sertraline) had a significant weight gain in one study. Weight gain is more likely if the person is taking zoloft (sertraline) for 6 months or longer. There are some people who experience increased carbohydrate craving on zoloft (sertraline). However, mechanism for weight. ...Read moreSee 1 more doctor answer
I've been on Zoloft (sertraline) for a few yrs. I have noticed weight gain. I want to switch to something that won't make me gain, what works best for my age? 17.
Talk w/psychiatrist: This is something you need to discuss with your own psychiatrist, preferably an adolescent psychiatrist. Some medications have additional risks in young people, and you want to be safe and well. Lexapro (escitalopram) is a reasonable choice in adults, but reviewing your concerns with your own doctor would be better than asking doctors who don't know you (like us on healthtap). Good luck! ...Read more
Possibly gain but...: About 25% of those who take zoloft (sertraline) gain 10 pounds or more, but the good news is 75% don't. The benefits may well outweigh this risk; if you are among those who gain much you can always stop. But there are also alternative treatments including counseling, 5-htp, same, st john's wort ; homeopathy; consider seeing a holistic md or nd to explore all options. ...Read more
Either: usually gain but not sure , appetite niot sure but if concern for weight and never had a seizure and depressed [and if smoke to stop it ] wellbutrin sr 150 mg 1-2 daily is good ,it is a norepinephrine reuptake inhibitor and dopamine enhancer , no weight chnge or lose weight and no usual sexual side effects and helps with smoking cravings ...Read moreSee 1 more doctor answer
I am on 100mg Zoloft (sertraline) and have gained a lot of weight over several years. Is this a side effect?
Side effects: Weight gain is a potential side effect for any psychotropic medication. Some agents more pronounced than others. Dietary attentiveness, exercise and review of all meds. Used may decrease this issue. Careful balance is prudent between risks & benefits, and should be reviewed periodically during the course of care. ...Read moreSee 1 more doctor answer
Dr. gave me zoloft 25 mg. In your experience, do most gain, lose or stay the same weight using this. He told me its neutral but i have BDD and worry?
No Weight gain: Actually Anorexia is one of the AE of ZOLOFT the top 5 Adverse effects are Diarrhea, Nausea, Headache, Insomnia, dizziness. AE of Weight gain in my opinion is insignificant. hope that helps Now you may start feeling good less depressed which in itself my be an appetite stimulant. Beware! ...Read more
Not really known: 4.5% people treated with zoloft (sertraline) had a significant weight gain in one study. Weight gain is more likely if the person is taking zoloft (sertraline) for 6 months or longer. There are some people who experience increased carbohydrate craving on zoloft (sertraline). However, mechanism for weight gain is not well understood. ...Read more
YES, esp. Zoloft (sertraline): Up to 25% of those on Zoloft (sertraline) & similar drugs gain 10 lbs or more. Resperidal also can case weight gain but in only about 5% of patients. Try exercising more. Don't stop Zoloft (sertraline) on your own but there are safe and effective natural alternatives; see http://www.drweil.com/drw/u/QAA400880/Why-Do-Antidepressants-Cause-Weight-Gain.html & consider seeing a holistic MD to explore other options. ...Read moreSee 1 more doctor answer
Body Image?: Take a moment to think about your body image. Is your body mass index really low? In addition, if you lost weight due to a depression, it should increase again once the depression is adequately treated. You may fare better with a focus on wellness than on any exact number in terms of weight. A consultation with a nutritionist may be valuable. ...Read moreSee 1 more doctor answer
Does Zoloft (sertraline) always casue weight gain....Or is it the fact that you are feeling better that you just eat more? I do not want to gain weight.
Usually very little: All ssri antidepressants including zoloft (sertraline) cause a little weight gain on average. It's important to remember that everyone's different. Some lose a little, some gain a little — there's no guarantee what will happen to you specifically. When zoloft is given to large numbers of research subjects, they average a very small gain of about 2 lbs. Just feeling better does this too. ...Read moreSee 1 more doctor answer
Were will i get Zoloft (sertraline) tablet in india bangalore? Please suggest me the address I am in very bad need of gaining weight. And i will be very thankful u
Not the first: Although more commonly seen with remeron, zoloft and any ssri antidepressant can cause weight gain. In general, a 10 to 15lb weight gain is reported by some, but not all, with remeron. Weight gain with zoloft is usually not as dramatic, but there are exceptions of course. Of the two, zoloft is less likely to cause weight gain. Wellbutrin and Effexor (venlafaxine) are least likely to cause weight gain. ...Read moreSee 1 more doctor answer
SSRI can add weight: SSRI such as ZOLOFT (sertraline) are commonly prescribed antidepressants because they have been shown to be effective and are generally well tolerated but not side effect free. Weight gain is not uncommon. Speak to your doctor.Together you may decide it is advisable to adjust your medications and/or to add a form of therapy to your treatment plan.Good luck. ...Read more
Yes sometimes: All of the serotonin enhancing antidepressants can cause weight gain, some more than others. Zoloft (sertraline) tends to be middle of the road where it may or may not. In my experience, it's not particularly weight gaining. As for time of day, what determine this is the effect it has on you. You can start out taking it in the morning and if it makes you sleepy/tired, switch it to night. ...Read moreSee 1 more doctor answer
Does Zoloft (sertraline) cause weight gain? Are there any interactions with Zoloft (sertraline) and st. John's wort?
Probaly Not: There is no strong association between zoloft (sertraline) and weight gain but depression can cause loss of appetite and treatment may cause it to return. Do not take st. Johns wort, its affects are additive to zoloft (sertraline) and might cause a condition called serotonin syndrome or neuroleptic malignant syndrome. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- Zoloft does not cause weight gain
- Does taking zoloft cause weight gain?
- Does zoloft cause weight gain or loss?
- Ask a doctor a question free online
- Weight gain after zoloft
- Zoloft withdrawal weight gain
- Zoloft weight gain children
- Zoloft vs paxil weight gain
- Talk to a neurologist online